Anonymous
Anonymous asked in HealthDiseases & ConditionsDiabetes · 6 months ago

Type 1 diabetes fat atrophy?

I'm experiencing loss of fat around my injection sites on the right side of my abdomen, where I take my basal. I had previously injected insulin only on my abdomen area, rotating as best as I can, for about 9 months. It became too painful and I finally grew the confidence to inject in other areas like my legs. So for 2 months I haven't injected in my abdomen, and in those 2 months is when I have noticed this dip in the right side of my abdomen, where the fat loss is. I googled it and the first thing that came up was to do with atrophy.

Do I need to see a doctor? Will the fat return? Will it happen on my legs as well, even when I'm rotating? I seem to bruise easily from these injections and they're often very painful. Is it a reaction? Do I need to change insulins?

Obviously I'll book an appointment just in case, but it's nice to have some input while I wait for that. Cheers.

Update:

EDIT: I take NovoRapid and Lantus, since July 2018 when I was diagnosed.

2 Answers

Relevance
  • 6 months ago

    You SHOULD speak with your doctor/diabetes specialist nurse/certified diabetes educator so that they can examine the area(s) in question, my friend.

    The fat WILL return, but it MIGHT take, literally, years.

    The same thing is LIKELY to happen to your thighs if you don't do enough injection site rotation.

    The bruising is a reaction to YOUR incorrect injection technique. What's happening is that you are hitting small blood vessels (capillaries), which is causing them to bleed.

    You do NOT need to change your insulins. You need to get your doctor/diabetes specialist nurse/certified diabetes educator to show you correct injection techniques.

    I developed a slightly different condition, called lipohypertrophy, which means a build up of fat reserves in, and around, injection sites.

    Since stopping injections in those areas of my abdomen I am getting rid of the lipohypertrophy, but this is more than 15 years later.

  • Anonymous
    6 months ago

    Any change in your body or health as a diabetic must be checked out by your doctor.

Still have questions? Get your answers by asking now.